MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 17/225, TAPER 12/14; WAGNER SL REVISION STEM LATERAL

ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 17/225, TAPER 12/14; WAGNER SL REVISION STEM LATERAL
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Implant Pain (4561)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received x-rays and other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the left side and post implantation experienced limited range of motion associated with severe pain and instability in hip joint.Around 11 years post-implantation, while walking the patient fell on ground and experienced severe pain and was unable to walk.The x-rays confirmed implant fracture and failure of dhs.The patient underwent a revision surgery.
 
Additional Manufacturer Narrative
Event description: it was reported that the patient was implanted in the left hip with a wagner sl revision stem on (b)(6) 2010.Subsequently, on (b)(6) 2021 the patient fell on the ground while walking, after which she was painful with limited range of motion and instability.A radiographic evaluation showed a stem fracture due to which the patient underwent revision surgery on (b)(6) 2021.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: a photograph of a x-ray with four views was obtained.As the x-ray image was photographed, it has a low resolution due to reflections.Based on the depicted views, the reported stem fracture can be confirmed; however, due to the low image quality, a more accurate assessment could not be made.Images: two pictures of the removed wagner stem have been obtained.The first image depicts the complete stem, which is broken in the upper third of the stem.The fracture runs perpendicular to the stem axis.The second image shows a close-up of the lot number.Due to the low image resolution of both images, a more detailed assessment could not be performed.Patient data: e.K., female, born in 1929, 65kg, 165cm.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed as only the complained product is known.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient was implanted in the left hip with a wagner sl revision stem on (b)(6) 2010.More than 10 years later, on (b)(6) 2021, the patient fell on the ground while walking, after which her hip was painful with limited range of motion and instability.A radiographic evaluation showed a stem fracture due to which the patient underwent revision surgery on (b)(6) 2021.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The stem was not sent in for examination.However, based on the images and radiographs received, the reported stem fracture can be confirmed.However, due to the poor image quality, a detailed assessment could not be made; therefore, an exact cause could not be determined.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
WAGNER SL REVISION HIP STEM, UNCEMENTED, 17/225, TAPER 12/14
Common Device Name
WAGNER SL REVISION STEM LATERAL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11300139
Report Number0009613350-2021-00069
Device Sequence Number3368667
Product Code LZO
UDI-Device Identifier00889024485228
UDI-Public00889024485228
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K043356
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2013
Device Model NumberN/A
Device Catalogue Number01.00102.217
Device Lot Number2432260
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight65